Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 13, 2006, 3:20 PM CST for Monroe County, Mississippi. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 3:20 PM CST (21:20 UTC)
- Expired
- Mar 13, 2006, 3:45 PM CST
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:40 PM CST | TSTM WND DMG | S Prairie, MS | 2 LARGE TREES DOWN |
| Mar 13, 3:40 PM CST | TORNADO | S Prairie, MS | UNCONFIRMED TORNADO REPORTED AROUND HIGHWAY 382 SOUTH OF THE TOWN OF PRAIRIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 132121 TORMEG MSC095-132145- /O.NEW.KMEG.TO.W.0016.060313T2120Z-060313T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 345 PM CST * AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR PRAIRIE...OR ABOUT 11 MILES NORTHWEST OF WEST POINT... MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN. THIS REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR THE WARNED AREA. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3380 8896 3362 8891 3372 8813 3397 8819 $$
1 follow-up statement
000 WWUS54 KMEG 132139 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CST MON MAR 13 2006 MSC095-132145- /O.CON.KMEG.TO.W.0016.000000T0000Z-060313T2145Z/ MONROE MS- 338 PM CST MON MAR 13 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR MONROE COUNTY... AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO IS NOW LOCATED JUST SOUTH OF ABERDEEN...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3380 8896 3362 8891 3372 8813 3397 8819 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 13, 2:33 PM CST, 47 minutes earlier.
Area forecast discussion, Mar 13, 2:33 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CST MON MAR 13 2006 .DISCUSSION... FRONT MOVING EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. DEWPOINTS DROP OFF RAPIDLY FROM MID 60S TO AROUND 30 BEHIND THE FRONT. SPC ISSUED TORNADO WATCH 89 UNTIL 02Z FOR SOUTHEAST PORTION OF CWA...BUT CONVECTION TRIGGERING WATCH MAY BE OUT OF AREA BY 22Z. A FEW SPRINKLES OVER AR AND MISSOURI BOOTHEEL...ALONG H850 FRONT...WILL PROBABLY DIE BY SUNSET. WILL BE A LAST SECOND CALL ON POPS AND WATCH STATUS. && .SHORT TERM (THROUGH THURSDAY)... HIGH PRESSURE MOVES INTO AREA FOR TUESDAY AND WEDNESDAY. COLD AIR STRATOCUMULUS CLOUDS OVER MISSOURI SHOULD STAY NORTH OF THE AREA. GOING FORECAST IN THE NEIGHBORHOOD FOR TONIGHT AND TUESDAY...AND WILL NOT MAKE MAJOR CHANGES. SECOND POST FRONTAL NIGHT USUALLY COLDER THAN FIRST...AND CURRENT TRENDS FIT THIS. WEDNESDAY AND WEDNESDAY NIGHT WARM BACK UP TO NEAR OR A LITTLE ABOVE NORMAL WITH SOUTHERLY WINDS RETURNING AS HIGH MOVES EAST OF THE AREA. COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. MOISTURE A LITTLE BIT LIMITED WITH THIS SYSTEM...AND WILL JUST KEEP THE CHANCE POPS CURRENTLY IN THE FORECAST. FRONTAL PASSAGE AND CLOUD COVER WILL KEEP TEMPERATURES THURSDAY COOLER THAN WEDNESDAY. && .LONG TERM (AFTER THURSDAY)... WITH LACK OF CONSISTENCY IN EXTENDED GUIDANCE...WILL NOT MAKE MAJOR CHANGES IN EXTENDED FOR NOW. WILL...HOWEVER...TRY TO COME INTO A LITTLE MORE AGREEMENT WITH NEIGHBORING OFFICES WHERE THERE WER SIGNIFICANT DIFFERENCES. && .PRELIMINARY POINT TEMPS/POPS... MEM 41 60 40 66 / 10 10 10 10 MKL 37 57 35 65 / 10 10 10 10 JBR 36 57 36 63 / 10 10 10 10 TUP 41 60 37 67 / 60 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
In the hours before
Special weather statement, Mar 13, 1:17 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 117 PM CST MON MAR 13 2006 TNZ054-131945- HENDERSON TN- 117 PM CST MON MAR 13 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM CST...MOVING NORTHEAST AT 65 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 13, 1:38 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVLocal storm report, Mar 13, 1:58 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 E1.75 INCH HENDERSON TN PUBLIC
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Mar 13, 3:45 PM CST | Tornado Warning | MEG | Monroe | 30 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.